Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 33, NWS Melbourne, FL

July 26, 2006Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 26, 2006, 6:14 PM EDT for Volusia County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2006, 6:14 PM EDT (22:14 UTC)
Expired
Jul 26, 2006, 7:15 PM EDT
In force
61 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 129 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1299 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 262215
SVRMLB
FLC127-262300-
/O.NEW.KMLB.SV.W.0033.060726T2214Z-060726T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
614 PM EDT WED JUL 26 2006

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL VOLUSIA COUNTY
  THIS INCLUDES THE CITIES OF...DE LEON SPRINGS...BARBERVILLE...AS
  WELL AS LAKE WOODRUFF.  

* UNTIL 700 PM EDT

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DE
  LEON SPRINGS...AND MOVING WEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLUFFTON.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 2897 8134 2917 8131 2919 8155 2898 8154

$$

BRAGAW
2 follow-up statements
000 
WWUS52 KMLB 262247
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
645 PM EDT WED JUL 26 2006

FLC127-262315-
/O.CON.KMLB.SV.W.0033.000000T0000Z-060726T2315Z/
VOLUSIA FL-
645 PM EDT WED JUL 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WEST CENTRAL VOLUSIA COUNTY...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THE STORM HAS BLOWN DOWN TREES IN THE DELAND 
AREA. ALTHOUGH THE ORIGINAL STORM HAS WEAKENED...ADDITIONAL STORMS 
ARE DEVELOPING AROUND LAKE GEORGE THAT COULD BECOME SEVERE.  STORM 
MOVEMENT WAS SOUTH AT 5 MPH.  

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BARBERVILLE AND BLUFFTON.  

LAT...LON 2897 8134 2917 8131 2919 8155 2898 8154

$$

BRAGAW
000 
WWUS52 KMLB 262317
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
716 PM EDT WED JUL 26 2006

FLC127-262326-
/O.EXP.KMLB.SV.W.0033.000000T0000Z-060726T2315Z/
VOLUSIA FL-
716 PM EDT WED JUL 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL VOLUSIA COUNTY
EXPIRED AT 715 PM EDT...

THE STORM HAS DROPPED BELOW SEVERE LEVELS.  HOWEVER...RESIDENTS IN 
NORTHWEST VOLUSIA COUNTY SHOULD REMAIN VIGILANT AS ADDITIONAL SEVERE 
THUNDERSTORMS HAVE BEEN REPORTED IN NORTH LAKE AND SOUTH PUTNAM 
COUNTIES. 

LAT...LON 2897 8134 2917 8131 2919 8155 2898 8154

$$

BRAGAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:45 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 26, 2:45 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT WED JUL 26 2006

.DISCUSSION...

...WEEKEND POSSIBLY LOOKING A LITTLE DRIER AS A TROPICAL WAVE IS
FORECAST TO PASS SOUTH OF EAST CENTRAL FLORIDA...

CURRENT-TONIGHT...LOW-UPPER LEVEL RIDGE AXIS ACROSS CENTRAL FL THIS
AFTERNOON. MID-HIGH LEVEL CLOUDINESS HAS KEPT AFTN TEMPS A FEW
DEGREES LOWER THAN FORECAST. WARM MID LEVEL TEMPERATURES WILL KEEP
INSTABILITY LIMITED AND AFTN/EVENING CONVECTION ISOLD-WDLY SCT.
BELIEVE BEST CHANCE TO SEE PCPN WILL BE ACROSS THE NORTH WHERE
DEEPER MOISTURE EXISTS AND SOUTH AROUND LAKE OKEECHOBEE WHERE
BOUNDARY INTERACTIONS ARE LIKELY. MOVEMENT OF CONVECTION ACROSS THE
NORTH WILL BE NORTHWEST TO SOUTHEAST...WHEREAS CONVECTION FURTHER
SOUTH OF THE CAPE WILL BE FROM THE WEST TO EAST. SEA BREEZE MOVING
INLAND SOUTH OF THE CAPE THROUGH THE AFTERNOON AND ANY CONVECTION
ASSOCIATED WITH IT WILL BE FOCUSED INLAND AWAY FROM THE COAST. LIGHT
AND VARIABLE FLOW TONIGHT. OVERNIGHT LOWS IN THE MIDDLE 70S.

THU-SUN...DLM RIDGE AXIS DRIFTS NORTH TO A POSN NR THE FLA-GA BORDER
DURING THIS PERIOD. WRN VORTLOBE OF THE LARGE TUTT CELL CTRD ALONG
30N BTWN 50-65W IS FCST TO BREAK OFF AND RETROGRADE WSW-WD TWD THE
BAHAMAS...WITH SUBSIDENT WRN FLANK FCST TO BEGIN AFFECTING THE CWA
BY SAT AFTN AND CONTINUING THRU SUN. T-WAVE CURRENTLY APPROACHING
THE LEEWARD ISLANDS IS FCST TO REMAIN SUPPRESSED UNDERNEATH STRONG
WRN ATLC H50 RIDGING. GOOD TO SEE MORE OF MODEL CONSENSUS TWD THIS
SOLN AS THE 12Z GFS HAS TRENDED TWD TUES EURO SOLNS OF A FLATTER
WAVE MOVING MORE WWD. THIS WILL KEEP BULK OF SENSIBLE WX ASCD WITH
THE WAVE SOUTH OF ECFL. MAY SEE AN INCREASE IN WINDS N OF THE WAVE
...HOWEVER THIS IS MORE OF A MARINE CONCERN AS DRYING SHOULD STILL
BE IN PLACE THROUGH THE WEEKEND.

MON-WED...GIVEN THE SUCCESSIVELY FARTHER WWD TREND OF THE GFS THE
LAST FEW DAYS...AM NOT ALL THAT CONFIDENT IN THE GFS SOLN ALLOWING
THE WAVE TO TURN NW INTO THE CTRL-ERN GOMEX AND THE ATTENDANT NWD
SURGE OF MOISTURE ACROSS FL FROM MON ONWARD. IT IS QUITE POSSIBLE
THAT THE WWD TREND WILL CONTINUE AND THE RIDGE WILL KEEP MOISTURE
RETURN FARTHER SOUTH/WEST. THIS WOULD ONCE AGAIN BE CLOSER TO THE
ECM SOLN WHICH DOES SHOW A MORE MODEST MOISTURE INCREASE...MAINLY
ACROSS THE SOUTHERN HALF OF THE STATE. HAVE ALLOWED POPS TO RETURN
TO MID RANGE SCT FOR EARLY NEXT WEEK GIVEN THE UNCERTAINTY HERE.

&&

.MARINE...WINDS BACKING TO THE SOUTH TO SOUTHEAST OVERNIGHT BETWEEN
5 AND 10 KTS. SEAS LESS THAN 2 FT. ISOLD AFTN/EARLY EVE CONVECTION
MOVING OFFSHORE COULD PRODUCE WIND GUSTS IN EXCESS OF 35KT...MAINLY
NORTH OF THE CAPE. BENIGN BOATING WX SHOULD CONTINUE THROUGH FRI...
FOLLOWED BY WINDS/SEAS INCREASING TO NR 15KT/ AND 4-5FT THIS WEEKEND
IN STRONGER E-SE FLOW NORTH OF THE WWD MOVING T-WAVE.

&&

.AVIATION...STILL EXPECT MID-LATE DAY SCT SHRA/TSRA ACTIVITY MOST
LIKELY FROM MCO-XMR NORTHWARD WITH LIGHTNING AND WIND GUSTS GREATER
THAN 35 KTS THE MAIN THREATS. AFTN CONVECTION POSSIBLE NEAR LAKE
OKEECHOBEE DUE TO BOUNDARY INTERACTIONS THERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  77  90 /  20  40  10  40
MCO  77  93  77  92 /  20  50  20  40
MLB  75  90  78  89 /  20  40  10  30
VRB  75  88  79  89 /  20  40  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SEDLOCK
LONG TERM....CRISTALDI
Hazardous weather outlook, Jul 26, 4:41 AM EDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
441 AM EDT WED JUL 26 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
262045-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
441 AM EDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
THE BERMUDA HIGH PRESSURE RIDGE AXIS WILL EXTEND ACROSS CENTRAL
FLORIDA. THIS WILL ALLOW THE SEA BREEZE TO PUSH INLAND MORE QUICKLY
SOUTH OF CAPE CANAVERAL...WITH ISOLATED STORMS EXPECTED TO MAINLY
FORM OVER INLAND AREAS. STORM MOTION WILL BE SLOW...EXCEPT FOR
SCATTERED STORMS THAT OCCUR OVER NORTHERN SECTIONS AROUND THE
OCALA NATIONAL FOREST...WHICH SHOULD DROP SOUTHEASTWARD ACROSS
VOLUSIA COUNTY AND ALSO TOWARDS METRO ORLANDO LATE IN THE DAY.

A FEW STORMS MAY PRODUCE FREQUENT LIGHTING STRIKES DURING THE LATE
AFTERNOON OR EARLY EVENING.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS THAT FORM OVER LAND DURING THE AFTERNOON MAY PUSH
BACK TO THE COAST NORTH OF CAPE CANAVERAL AND PRODUCE WIND GUSTS
OF 30 TO 35 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE BERMUDA HIGH PRESSURE RIDGE WILL SHIFT TO NORTH FLORIDA BY
LATE WEEK. AN EASTERLY WAVE MAY BRING AN INCREASE OF SHOWERS AND
STORMS LATE IN THE WEEKEND. OTHERWISE...THE FOCUS FOR AFTERNOON
STORM DEVELOPMENT WILL SHIFT TO THE INTERIOR AND WESTERN
PENINSULA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

In the hours before

Special weather statement, Jul 26, 2:46 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EDT WED JUL 26 2006

FLZ141-147-261930-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
246 PM EDT WED JUL 26 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL
HAIL NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES NORTH
OF MAYTOWN...MOVING SOUTHEAST AT 15 MPH.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

TES
Special weather statement, Jul 26, 5:56 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
556 PM EDT WED JUL 26 2006

FLZ041-046-262300-
INLAND VOLUSIA COUNTY-SEMINOLE-
556 PM EDT WED JUL 26 2006

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS 50 MPH WEST CENTRAL
VOLUSIA COUNTY...MOVING TOWARD NORTH SEMINOLE COUNTY...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER DE LAND...MOVING
SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE DE BARY...LAKE MONROE...AND SANFORD.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:00 PM EDTSevere Thunderstorm WarningMLBLake, Volusia60 min
Jul 26, 7:22 PM EDTSevere Thunderstorm WarningMLBVolusia38 min
Jul 26, 7:46 PM EDTSpecial Marine WarningMLB59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.